Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 13, 1997, 5:15 PM CDT for Dent County, Shannon County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 13, 1997, 9:20 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Dent County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -200 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 132217 FFWSGF MOC065-203-140220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT FRI JUN 13 1997 * FLASH FLOOD WARNING FOR DENT COUNTY - SOUTH CENTRAL MISSOURI SHANNON COUNTY - SOUTH CENTRAL MISSOURI * UNTIL 920 PM CDT * SOME AREAS OR STREAMS AFFECTED MONTAUK STATE PARK OZARK NATIONAL SCENIC RIVERWAYS CURRENT AND JACK'S FORK RIVERS AND THEIR TRIBUTARIES * CAUSE AND EFFECT SPRINGFIELD DOPPLER RADAR INDICATED THAT ONE TO TWO INCHES OF RAIN HAD FALLEN OVER DENT AND SHANNON COUNTIES SINCE THIS MORNING. * FORECAST CONDITIONS A BAND OF THUNDERSTORMS WILL MOVE THROUGH DENT AND SHANNON COUNTIES THROUGH 700 PM...PRODUCING AN ADDITIONAL ONE TO TWO INCHES OF RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE TO HIGHER GROUND. MS/DR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:25 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 13, 2:25 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT FRI JUN 13 1997
FCST PROBLEMS...CLRG/POPS TREND THIS EVENING AND POPS AGAIN LATE SUNDAY.
SATELLITE AND RADAR LOOP SHOWS 85H/70H LOW SPINNING ITS WAY ACROSS SRN
MO...WITH CNTR OF ROTATION ON JUST NW OF KSGF. 85H MOIST WRAPAROUND
FLOW INTERACTING WITH SFC HEATING CAUSED SCT TSRA/SHRA TO FORM IN
SGF/NEVADA TO LEBANON AREAS NORTH INTO WCNTRL MO. NO SVR WX EXPECTED
WITH THESE CELLS...BUT COULD GET PEA SIZE HAIL.
FOR THIS EVENING...EXPECT SCT TSRA TO GRADUALLY EXIT INTO CNTRL MO
BY MID EVENING. THUS THINK NEED EVENING POP FOR AREAS NORTH OF A NEVADA
TO SGF TO HOUSTON TO ROLLA LINE. NO ACTIVITY SEEN OVR NE OKLA/NW ARK
ATTM SO FAR SRN CWA FROM BRANSON TO UNO MAY ESCAPE WITHOUT ANY PRECIP
THIS EVENING. ONCE ACTIVITY MOVES OUT...SKIES TO BECOME CLR-PC OVERNIGHT.
SOME PATCHY FOG MAY FORM AS WINDS BECOME LIGHT NORTHERLY AND TEMPS COOL
TO DEW PTS TEMPS. DO NOT EXPECT MUCH FOG SO WILL NOT ADD TO ZFP.
ETA DID MOST EXCELLENT WITH SYSTEM AND ITS INTENSITY.
.
SATURDAY AND SATURDAY NIGHT WILL BE DRY WITH SOME CU AS SLIGHTLY
DRIER AIRMASS SETTLING SOUTH BEHIND WAVE SATURDAY AND AIRMASS
STABLIZES AS HIGH PRESSURE MOVES SOUTH OUT OF GREAT LAKES. WITH SUN FWC
TEMPS LOOK GOOD.
FOR SUNDAY...IT WILL START MOSTLY SUNNY BUT SHOULD SEE INCR CLDS IN AFTN
AS LONG WAVE 50H TROF MOVES INTO ROCKIES. 85H WARM ADV TO RETURN
ON SUNDAY AS SHORT WAVES MOVE NE INTO TX/OKLA BY MIDDAY SUNDAY.
NGM IS QUICKEST WITH BRINGING PRECIP NORTHEAST TOWARD AREA WHILE
ETA/AVN A BIT SLOWER. WITH RECENT TRACK RECORD WITH LEAN TOWARD ETA
AND TRY TO KEEP AFTN POPS TO JLN/SE KS GROUP. COULD SEE HAVING LATE
IN THE DAY IN SGF TOO THOUGH JUST IN CASE. MUST BETTER CHC FOR STORMS
SUN NIGHT INTO MONDAY.
MY THOUGHTS FOR TONIGHT...
SE KS/JLN...PTLY CLDY. LOW LOWER 60S. LIGHT WIND.
SGF/AIZ/VIH... SCT SHOWRS/STORMS ENDING EARLY THIS EVENING...THEN
PTLY CLDY. LOW AR 60. LIGHT WIND.
UNO....PTLY CLDY. LOW AR 60. LIGHT WIND.
CCF
SGF 060/081 062/084 065 062-0
JLN 061/084 065/087 068 061-0 /RIDDLEIn the hours before
Local storm report, Jun 13, 12:24 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1224 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 S WALKER MO WIND DAMAGE
06/13/97 VERNON SMALL METAL SHED BLOWN
DOWN
0425 AM SENECA MO WIND DAMAGE
06/13/97 NEWTON LARGE TREE DOWN OVER ROAD
0435 AM 5 E NEOSHO MO .75 INCH HAIL
06/13/97 NEWTON
0445 AM CARTHAGE MO WIND DAMAGE
06/13/97 JASPER UTILITY POLE BLOWN DOWN
0445 AM PINEVILLE MO WIND DAMAGE
06/13/97 MCDONALD TREES AND POWER LINES DOWN
ALL OVER COUNTY
0445 AM 8 S NEVADA MO WIND DAMAGE
06/13/97 VERNON TREES DOWN ON ROAD
0500 AM LAMAR MO WIND DAMAGE
06/13/97 BARTON TOPS OF TREES BROKEN OFF
BY HIGH WINDS
0500 AM 12 E EL DORADO SPGS MO WIND DAMAGE
06/13/97 CEDAR TREE LIMBS DOWN
0510 AM TIFFIN MO WIND DAMAGE
06/13/97 ST CLAIR WIND DAMAGE TO ROOF
0545 AM BUFFALO MO .75 INCH HAIL
06/13/97 DALLAS
0550 AM 2 N HALF WAY MO 60 MPH TSTM GUST
06/13/97 POLK
0600 AM WALNUT GROVE MO WIND DAMAGE
06/13/97 GREENE TREES DOWN
0600 AM 3 N BOLIVAR MO WIND DAMAGE
06/13/97 POLK TREES DOWN
0630 AM BRANSON MO WIND DAMAGE
06/13/97 TANEY TREES DOWN ON FOGGY RIVER
ROAD
0630 AM 5 S GROVESPRING MO WIND DAMAGE
06/13/97 WRIGHT TREES DOWN. REPORTED BY
CWIP OBSERVER.
0655 AM LEBANON MO WIND DAMAGE
06/13/97 LACLEDE TREE DOWN ACROSS
EISENHOWER ROAD
0700 AM ROACH MO WIND DAMAGE
06/13/97 CAMDEN LARGE TREE DOWN ACROSS
HIGHWAY AA
/RIDDLELocal storm report, Jun 13, 12:27 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1224 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 S WALKER MO WIND DAMAGE
06/13/97 VERNON SMALL METAL SHED BLOWN
DOWN
0425 AM SENECA MO WIND DAMAGE
06/13/97 NEWTON LARGE TREE DOWN OVER ROAD
0435 AM 5 E NEOSHO MO .75 INCH HAIL
06/13/97 NEWTON
0445 AM CARTHAGE MO WIND DAMAGE
06/13/97 JASPER UTILITY POLE BLOWN DOWN
0445 AM PINEVILLE MO WIND DAMAGE
06/13/97 MCDONALD TREES AND POWER LINES DOWN
ALL OVER COUNTY
0445 AM 8 S NEVADA MO WIND DAMAGE
06/13/97 VERNON TREES DOWN ON ROAD
0500 AM LAMAR MO WIND DAMAGE
06/13/97 BARTON TOPS OF TREES BROKEN OFF
BY HIGH WINDS
0500 AM 12 E EL DORADO SPGS MO WIND DAMAGE
06/13/97 CEDAR TREE LIMBS DOWN
0510 AM TIFFIN MO WIND DAMAGE
06/13/97 ST CLAIR WIND DAMAGE TO ROOF
0545 AM BUFFALO MO .75 INCH HAIL
06/13/97 DALLAS
0550 AM 2 N HALF WAY MO 60 MPH TSTM GUST
06/13/97 POLK
0600 AM WALNUT GROVE MO WIND DAMAGE
06/13/97 GREENE TREES DOWN
0600 AM 3 N BOLIVAR MO WIND DAMAGE
06/13/97 POLK TREES DOWN
0630 AM BRANSON MO WIND DAMAGE
06/13/97 TANEY TREES DOWN ON FOGGY RIVER
ROAD
0630 AM 5 S GROVESPRING MO WIND DAMAGE
06/13/97 WRIGHT TREES DOWN. REPORTED BY
CWIP OBSERVER.
0655 AM LEBANON MO WIND DAMAGE
06/13/97 LACLEDE TREE DOWN ACROSS
EISENHOWER ROAD
0700 AM ROACH MO WIND DAMAGE
06/13/97 CAMDEN LARGE TREE DOWN ACROSS
F HIGHWAY AA
/RIDDLELocal storm report, Jun 13, 12:29 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
1224 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 S WALKER MO WIND DAMAGE
06/13/97 VERNON SMALL METAL SHED BLOWN
DOWN
0425 AM SENECA MO WIND DAMAGE
06/13/97 NEWTON LARGE TREE DOWN OVER ROAD
0435 AM 5 E NEOSHO MO .75 INCH HAIL
06/13/97 NEWTON
0445 AM CARTHAGE MO WIND DAMAGE
06/13/97 JASPER UTILITY POLE BLOWN DOWN
0445 AM PINEVILLE MO WIND DAMAGE
06/13/97 MCDONALD TREES AND POWER LINES DOWN
ALL OVER COUNTY
0445 AM 8 S NEVADA MO WIND DAMAGE
06/13/97 VERNON TREES DOWN ON ROAD
0500 AM LAMAR MO WIND DAMAGE
06/13/97 BARTON TOPS OF TREES BROKEN OFF
BY HIGH WINDS
0500 AM 12 E EL DORADO SPGS MO WIND DAMAGE
06/13/97 CEDAR TREE LIMBS DOWN
0510 AM TIFFIN MO WIND DAMAGE
06/13/97 ST CLAIR WIND DAMAGE TO ROOF
0545 AM BUFFALO MO .75 INCH HAIL
06/13/97 DALLAS
0550 AM 2 N HALF WAY MO 60 MPH TSTM GUST
06/13/97 POLK
0600 AM WALNUT GROVE MO WIND DAMAGE
06/13/97 GREENE TREES DOWN
0600 AM 3 N BOLIVAR MO WIND DAMAGE
06/13/97 POLK TREES DOWN
0630 AM BRANSON MO WIND DAMAGE
06/13/97 TANEY TREES DOWN ON FOGGY RIVER
ROAD
0630 AM 5 S GROVESPRING MO WIND DAMAGE
06/13/97 WRIGHT TREES DOWN. REPORTED BY
CWIP OBSERVER.
0655 AM LEBANON MO WIND DAMAGE
06/13/97 LACLEDE TREE DOWN ACROSS
EISENHOWER ROAD
0700 AM ROACH MO WIND DAMAGE
06/13/97 CAMDEN LARGE TREE DOWN ACROSS
H HIGHWAY AA
/RIDDLESpecial weather statement, Jun 13, 1:00 PM CDT, 4 hours 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 13 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...BUT NO SEVERE WEATHER IS FORECAST... THE LARGE COMPLEX OF THUNDERSTORMS THAT MOVED THROUGH EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTH CENTRAL MISSOURI EARLIER THIS MORNING HAS MOVED WELL EAST OF THE AREA. HOWEVER...AN UPPER LEVEL DISTURBANCE OVER EXTREME SOUTHEAST KANSAS AT MIDDAY WILL MOVE EAST THROUGH SOUTHERN MISSOURI THIS AFTERNOON AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO RE-DEVELOP. THE ATMOSPHERE OVER THE REGION HAS BEEN STABILIZED SOMEWHAT SINCE YESTERDAY...SO NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...A COLD POCKET OF AIR ALOFT MAY ALLOW SOME STORMS TO PRODUCE PEA SIZE HAIL. SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER SUNSET...AND DRY WEATHER IS FORECAST OVERNIGHT AND SATURDAY AS SLIGHTLY DRIER AIR MOVES IN. SPOTTER ACTIVATION IS NOT EXPECTED. RIDDLE
Special weather statement, Jun 13, 1:01 PM CDT, 4 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI JUN 13 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...BUT NO SEVERE WEATHER IS FORECAST... THE LARGE COMPLEX OF THUNDERSTORMS THAT MOVED THROUGH EXTREME SOUTHEAST KANSAS AND SOUTHWEST AND SOUTH CENTRAL MISSOURI EARLIER THIS MORNING HAS MOVED WELL EAST OF THE AREA. HOWEVER...AN UPPER LEVEL DISTURBANCE OVER EXTREME SOUTHEAST KANSAS AT MIDDAY WILL MOVE EAST THROUGH SOUTHERN MISSOURI THIS AFTERNOON AND CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO RE-DEVELOP. THE ATMOSPHERE OVER THE REGION HAS BEEN STABILIZED SOMEWHAT SINCE YESTERDAY...SO NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...A COLD POCKET OF AIR ALOFT MAY ALLOW SOME STORMS TO PRODUCE PEA SIZE HAIL. SHOWERS AND THUNDERSTORMS WILL DISSIPATE AFTER SUNSET...AND DRY WEATHER IS FORECAST OVERNIGHT AND SATURDAY AS SLIGHTLY DRIER AIR MOVES IN. SPOTTER ACTIVATION IS NOT EXPECTED. RIDDLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:42 AM CDT | Flash Flood Warning | SGF | Vernon | 63 min |
| Jun 13, 3:42 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 63 min |
| Jun 13, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 63 min |
| Jun 13, 4:27 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 33 min |
| Jun 13, 4:37 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 63 min |
| Jun 13, 4:41 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 63 min |
| Jun 13, 5:28 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 62 min |
| Jun 13, 5:33 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 57 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 62 min |
| Jun 13, 5:51 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 69 min |
| Jun 13, 6:05 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Wright | 55 min |
| Jun 13, 6:18 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 57 min |
| Jun 13, 6:29 AM CDT | Flash Flood Warning | SGF | St. Clair | 3 hr |
| Jun 13, 7:04 AM CDT | Flash Flood Warning | SGF | Laclede, Webster, Wright | 2 hr |
| Jun 13, 7:45 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 3 hr |
| Jun 13, 8:17 AM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 2 hr |
| Jun 13, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 67 min |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.